Alert archive / Florida / Red Flag Warnings in 2017
Red Flag Warning 17, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 10, 2017, 2:59 AM EDT for 14 counties in Florida. It took effect at May 10, 2017, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2017, 2:59 AM EDT (06:59 UTC)
- In effect from
- May 10, 2017, 12:00 PM EDT
- Expired
- May 10, 2017, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Polk County, FL, Sarasota County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 31 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694 WWUS82 KTBW 100659 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 259 AM EDT Wed May 10 2017 ...RED FLAG WARNINGS HAVE BEEN ISSUED FOR LOW RELATIVE HUMIDITY VALUES AND HIGH ERC VALUES THIS AFTERNOON... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ANTICIPATED LOW RELATIVE HUMIDITY VALUES AND HIGH ERC VALUES THURSDAY AFTERNOON... .Dry air and warming temperatures the next several days will continue to result in low values of relative humidity below 35 percent. The low relative humidity combined with dry fuels and high ERC values will result in Red Flag conditions across the warned area today. Similar conditions are anticipated to occur once again Thursday afternoon. FLZ043-052-056-057-061-151-239-242-248-249-251-255-260-262-265- 110000- /O.NEW.KTBW.FW.W.0017.170510T1600Z-170511T0000Z/ /O.NEW.KTBW.FW.A.0002.170511T1500Z-170512T0000Z/ Sumter-Polk-Hardee-Highlands-DeSoto-Coastal Hillsborough- Inland Levy-Inland Citrus-Inland Hernando-Inland Pasco- Inland Hillsborough-Inland Manatee-Inland Sarasota- Inland Charlotte-Inland Lee- 259 AM EDT Wed May 10 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC VALUES... ...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING FOR A COMBINATION OF ANTICIPATED LOW RELATIVE HUMIDITY AND HIGH ERC VALUES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon today to 8 PM EDT this evening. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from late Thursday morning through Thursday evening. * AFFECTED AREA...Sumter...Polk...Hardee...Highlands...DeSoto... Coastal Hillsborough...Inland Levy...Inland Citrus...Inland Hernando...Inland Pasco...Inland Hillsborough...Inland Manatee...Inland Sarasota...Inland Charlotte...Inland Lee. * HUMIDITY...Dropping to between 24 and 34 percent this afternoon...and between 20 and 30 percent Thursday afternoon. * ERC...Near or above 37. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
070 WWUS82 KTBW 101834 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 234 PM EDT Wed May 10 2017 ...RED FLAG WARNINGS HAVE BEEN ISSUED FOR LOW RELATIVE HUMIDITY VALUES AND HIGH ERC VALUES THIS AFTERNOON... ...A FIRE WEATHER WATCH HAS BEEN UPGRADED TO RED FLAG WARNINGS FOR LOW RELATIVE HUMIDITY VALUES AND HIGH ERC VALUES THURSDAY AFTERNOON... .Dry air and warming temperatures the next several days will continue to result in low values of relative humidity below 35 percent. The low relative humidity combined with dry fuels and high ERC values will result in Red Flag conditions across the warned area today. Similar conditions are anticipated to occur once again Thursday afternoon. FLZ043-052-056-057-061-151-239-242-248-249-251-255-260-262-265- 110000- /O.UPG.KTBW.FW.A.0002.170511T1500Z-170512T0000Z/ /O.NEW.KTBW.FW.W.0018.170511T1500Z-170512T0000Z/ /O.CON.KTBW.FW.W.0017.000000T0000Z-170511T0000Z/ Sumter-Polk-Hardee-Highlands-DeSoto-Coastal Hillsborough- Inland Levy-Inland Citrus-Inland Hernando-Inland Pasco- Inland Hillsborough-Inland Manatee-Inland Sarasota- Inland Charlotte-Inland Lee- 234 PM EDT Wed May 10 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC VALUES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY FOR EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC VALUES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM EDT Thursday. The Fire Weather Watch is no longer in effect. The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon today to 8 PM EDT this evening. a Fire Weather Watch for Thursday has been upgraded to a Red Flag Warning and will be in effect from late Thursday morning through Thursday evening. * AFFECTED AREA...Sumter...Polk...Hardee...Highlands...DeSoto... Coastal Hillsborough...Inland Levy...Inland Citrus...Inland Hernando...Inland Pasco...Inland Hillsborough...Inland Manatee...Inland Sarasota...Inland Charlotte...Inland Lee. * HUMIDITY...Dropping to between 24 and 34 percent this afternoon...and between 20 and 30 percent Thursday afternoon with durations of 6 to 9 hours. * ERC...Near or above 37. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 10, 1:43 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 10, 1:43 AM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 143 AM EDT Wed May 10 2017 .AVIATION (10/06Z through 11/06Z)... No significant aviation concerns anticipated through the TAF period. VFR conditions will prevail...under mostly clear skies. This cycle...the forecast is essentially a wind forecast...timing the sea-breeze advance inland. Overall, a similar synoptic setup should yield a similar wind pattern to Tuesday, with winds shifting onshore near the coast between 17-19Z. Inland terminals such as KLAL may not see the wind shift with the sea-breeze until after 22Z. && .Prev Discussion... /issued 834 PM EDT Tue May 9 2017/ UPDATE... Dry atmosphere remains in place as blocking pattern continues over the U.S. 00Z TBW sounding showing PWATS slightly increased to 0.93 inches. Satellite and radar imagery indicating weak seabreeze collision only producing fair weather cu that is dissipating now. Latest grids and forecasts on track for clear skies, light winds and overnight temps within a few degrees of normal averages. Prev Discussion... /issued 311 PM EDT Tue May 9 2017/ SHORT TERM (Tonight-Wednesday)... Mid/upper level ridging will continue to build over the Gulf of Mexico and Florida with surface high pressure remaining across the region. Therefore, the mostly clear and dry weather will continue. Could see some patchy late night/early morning fog, especially across the Nature Coast, but overall does not look significant. The sea breeze winds will diminish this evening with winds becoming light and variable overnight then we'll see a repeat on Wednesday with the bay/sea breezes developing around midday. Temperatures will continue to increase a couple of degrees with lows tonight from the upper 50s Nature Coast to upper 60s near the coast from around Tampa Bay southward. Highs on Wednesday will range from the middle and upper 80s close to the coast to the mid 90s inland. MID TERM/LONG TERM (Wednesday night- next Tuesday)... The work week ends with an upper closed low near the 4-Corners region that tracks east-northeast and becomes a trough from the Ohio Valley south to the Gulf coast. This flattens an upper ridge... initially from the Bay of Camphece to the Great Lakes...down across the Gulf and FL. A surface low on the KS/OK line slides eastward... along a wavy frontal boundary that stretches to the Mid-Atlantic coast...into the Ohio Valley and drags cold front from west TX to the Gulf coast. Atlantic high pressure across FL to the Gulf slips south with an axis over the central part of the state moving into south FL. The atmosphere continues dry...stable...and warm. Light winds with afternoon sea breezes becomes southwesterly to westerly and enhanced by the sea breeze circulation Fri afternoon. During the weekend the upper trough tracks across the southeast U.S. then pivots out over the Atlantic while a ridge builds north over the high plains then slides east...reaching the Gulf of Mexico to the Ohio Valley. The Ohio Valley surface low crosses the Mid- Atlantic coast then moves out over the Atlantic. The trailing cold front sweeps across the Gulf then eases down the state as high pressure drops into the lower Mississippi Valley then shifts to the Deep South. A fairly narrow swath of higher moisture...with PWAT values of up to 1.7 inches...accompany the front as it enters FL but erodes away moving down the state. This will be enough for isolated to scattered showers...energy with the upper tough will be too far north to support any thunderstorms. The anticipated timing of the showers will be from early Sat then trending down by late Sat night...a bit faster than the previous forecast. The temperatures dip slightly down to near seasonable. For the start of next week an upper trough moves into the inter- mountain west and across the high plains...shoving then flattening the upper ridge over the southeast corner of the nation. The Deep South high pressure settles down over FL...from the Gulf to the Atlantic. The remnants of the front sags in south of the Keys with lingering moisture that drifts back north...with a few afternoon showers for central and southern counties. The temperatures begin to warm to just above normal. MARINE... Rather light winds will continue with a shift to west to northwest each afternoon through Thursday with speeds increasing to around 10 knots as the sea breeze develops, approaching 15 knots close to the coast during the mid to late afternoon hours. Late in the week a cold front will approach from the northwest setting up a southwesterly flow Friday into Saturday then shifting to northwest behind the boundary for the second half of the weekend. FIRE WEATHER... Winds will remain rather light before the sea breeze develops each day with long durations of relative humidity below 35 percent expected over inland areas. High ERCs will support the need for Red Flag Warnings in select counties and will likely need more Red Flag Warnings && .Preliminary Point Temps/PoPs... TPA 90 70 90 72 / 0 0 0 0 FMY 91 68 92 71 / 0 0 0 0 GIF 95 67 96 68 / 0 0 0 0 SRQ 88 67 85 70 / 0 0 0 0 BKV 93 60 93 63 / 0 0 0 0 SPG 89 72 88 74 / 0 0 0 0 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && Aviation...Mroczka Previous Discussion...Davis/Close
Hazardous weather outlook, May 9, 4:15 AM EDT, 22 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 415 AM EDT Tue May 9 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-091500- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 415 AM EDT Tue May 9 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...FIRE WEATHER IMPACT... Critical fire weather conditions with a combination low relative humidity and dry fuels values will contribute to extreme fire behavior this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. ...FIRE WEATHER IMPACT... Critical fire weather conditions are possible each afternoon and evening through Friday due to low relative humidity and dry fuels. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Mroczka
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:59 AM EDT | Fire Weather Watch | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 8 more | 12 hr |
| May 10, 2:34 PM EDT | Red Flag Warning | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 8 more | 29 hr |
Nearby
Red Flag Warnings in Florida, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.